Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 9, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 27, 2002, 7:33 PM MDT for Canyon County, Owyhee County, Idaho. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2002, 7:33 PM MDT (01:33 UTC)
- Expired
- Jun 27, 2002, 8:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties
Counties Canyon County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:40 PM MDT | Thunderstorm Wind 52 E | Parma, ID | An area of thunderstorms intensified as it moved northward from northwest Owyhee County into Canyon County. A utility pole was blown down in Parma, taking down power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 3586 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 280133 SVRBOI IDC027-073-280215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 732 PM MDT THU JUN 27 2002 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANYON COUNTY IN SOUTHWEST IDAHO EXTREME NORTHWESTERN OWYHEE COUNTY IN SOUTHWEST IDAHO * UNTIL 815 PM MDT * AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOMEDALE...OR ABOUT 4 MILES SOUTHWEST OF HOMEDALE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER HOMEDALE AT 740 PM MDT OVER WILDER AT 745 PM MDT 2 MILES NORTHWEST OF GREENLEAF AT 755 PM MDT OVER NOTUS AT 805 PM MDT 8 MILES NORTHWEST OF MIDDLETON AT 815 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM MDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM MDT, 5 hours 18 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 215 PM MDT THU JUN 27 2002 ...VIGOROUS COOL PACIFIC FRONT FRIDAY EVENING... ...BREEZY SATURDAY AFTERNOON AND BREEZY TO WINDY SUNDAY AFTERNOON... IN THE SHORT TERM, THUNDERSTORMS THIS EVENING EXPECTED IN THETA-E RIDGE OVER SW IDAHO IN ARC SHAPE ACROSS ERN SW HIGHLANDS AND MAGIC VLY NNWWRD INTO WEST CENTRAL MOUNTAINS AS A KICKER/TRIGGER UPPER VORT (400MB) NEAR IDAHO-NV-UTAH TRI-STATE AREA SHIFTS N THRU SUNSET THEN SHIFTS NE IN RESPONSE TO INCREASING SW FLOW THRU PACNW. CONVECTIVE PARAMETERS THIS EVENING SOMEWHAT LESS IMPRESSIVE THAN LAST EVENING WITH CAPE 2K JOULES/KG AND LI -2 TO-4 BUT STILL ENOUGH TO EXPECT ISOLATED GUSTS AROUND 50 MPH WITH STRONGER/BETTER ORGANIZED CELLS. MID LAYER CAPPING IN SE OREGON-OWHYEE MTNS EXPECTED TO INHIBIT CONVECTION IN SE OREGON AND FAR SW PART OF SW HIGHLANDS, EXCEPT MAYBE EASTERN BAKER CO., THIS EVENING. OTHERWISE TONIGHT AND FRIDAY THE UPPER LOW NEAR 50N 140 W, WHICH HAS A 130+KT JET S OF IT ALONG 45N, SENDS A WELL DEVELOPED TROF AND COOL FRONT INTO WA/ORE FRIDAY. CD FRONT EXPECTED INTO BURNS FRIDAY LATE AFTERNOON WITH THERMAL ENHANCED CDFNT WINDS INTO BREEZY CATEGORY FOR HARNEY COUNTY. FOR FRIDAY EVENING AND NIGHT VERY HIGH PW AIR (.8-1.25) MOVES OVER ERN OREGON AND SW IDAHO IN ADVANCE OF THE FRONT. ALOFT THE UPPER TROF GOES NEGATIVELY TILTED. FORECAST SOUNDINGS INDICATE SCATTERED THUNDERSTORMS ARE POSSIBLE NORTH OF A BURNS-BOISE-ROGERSON ZONE WITH FORECAST CAPE IN THE 500-1000 JOULE/KG RANGE AND LI TO -2C. MUCH STRONGER DYNAMIC SUPPORT FRIDAY NIGHT IS OFFSET BY NOT AS MUCH INSTABILTY YESTERDAY OR TODAY. HI PW AND FORCING BUT FAST MOVING CELLS MEANS ANY TRAINING CELLS NEED TO BE WATCHED FOR FLASH FLOOD POTENTIAL. EXPECT NUMEROUS RAIN SHOWERS AND SCT TS NORTH FRIDAY NIGHT WITH SCT SHOWERS AND TS SOUTHERN AREAS OVERNIGHT. FRIDAY EVENING THE CDFNT SHIFTS EAST INTO SW IDAHO FOR EVENING NW WINDS 10-20 MPH TIL SUNSET. ON SATURDAY THE FRONT SHOULD REACH TWF ABOUT 9Z WITH SE OREGON SHOWERS TAPERING OFF TO ISOLATED IN THE MORNING WEST AS THE TROF HAS YET TO CROSS THE AREA. UPPER TROF DOES CROSS INTO SOUTH CENTRAL ID MIDDAY SATURDAY FOR SCATTERED SHOWERS AND A SLIGHT CHC OF THUNDERSTORMS--BOISE 00Z SUNDAY SOUNDING IN MODERATELY UNSTABLE. SHOULD ALSO DEVELOP BREEZY CONDITIONS SATURDAY AFTERNOON FROM MOUNTAIN HOME THRU TWIN FALLS. A DEVELOPING SHORTWAVE NEAR 45N 150W AT 19Z TODAY ZIPS THROUGH THE AREA SUNDAY WITH BUILDINDG HIGH PRESSURE AND BREEZY TO WINDY WESTERLY FLOW DEVELOPING ACROSS THE REGION. CLOUDS ACROSS THE NORTH WITH ISOLATED SHOWERS IN THE N MOUNTAINS AND PARTLY CLOUDY ACROSS THE SOUTH. AN UPPER LOW APPROACHING THE ALEUTIAN ISLANDS THIS AFTERNOON FOLLOWS THE DEVELOPING SHORTWAVE INTO THE NW PROBABLY FOR TUESDAY BUT PLAN TO BROAD BRUSH MON-WED WITH FAST FLOW...SOME CLOUDS AT TIMES ACROSS THE NORTH BUT MOSTLY CLEAR SOUTH MONDAY-WED...WITH AVERAGE TEMPS. DRY AND MILDER WESTERLY FLOW BY THURSDAY/INDEPENDANCE DAY. .BOI...NONE. MILLS
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.